Wildfire, Riverside County Valley/The Inland Empire
- When
- July 14, 11:56 AM PST to 5:00 PM PST
- Where
- Riverside County Valley/The Inland Empire forecast zone
- Injuries
- 3 direct, 0 indirect
- Reported by
- FIRE DEPT/RESCUE SQUAD
Named the Tulip Fire, it consumed 151 acres in the Sedco Hills area near Lake Elisnore. three fire fighters suffered heat exhaustion.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SGX wrote it up.
Named the Tulip Fire, it consumed 151 acres in the Sedco Hills area near Lake Elisnore. three fire fighters suffered heat exhaustion.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before the first event at Jul 14, 8:00 AM PST, 3 hours 56 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO 900 AM PDT WED JUL 14 2004 .SYNOPSIS...MOISTURE IN SOUTHEAST FLOW ALOFT WILL CAUSE SCATTERED THUNDERSTORMS IN THE MOUNTAINS AND DESERTS TODAY AND THURSDAY... DECREASING FRIDAY THROUGH SUNDAY. A FEW THUNDERSTORMS COULD DRIFT WEST OF THE MOUNTAINS THIS AFTERNOON AND THURSDAY AFTERNOON. THUNDERSTORMS HAVE DEADLY LIGHTNING AND MAY HAVE BRIEF HEAVY RAIN...STRONG GUSTY WINDS AND HAIL. A SHALLOW MARINE LAYER WILL CAUSE AREAS OF COASTAL LOW CLOUDS AND FOG IN THE NIGHTS AND MORNINGS. STRONG HIGH PRESSURE ALOFT WILL CONTINUE HOT WEATHER INLAND...SLOWLY COOLING THROUGH EARLY NEXT WEEK AS THE HIGH WEAKENS. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES. .SHORT TERM...FORECAST ON TRACK THIS MORNING. LARGE AREA OF MOISTURE AND CLOUDS APPROACHING FROM THE SE. SRN DESERT DEW POINTS HAVE INCREASING INTO THE LOW 70S. THE 12Z NKX SOUNDING SHOWED PW INCREASING TO 1.13 INCH WITH S TO SE WINDS ALOFT RANGING FROM ABOUT 10 KT AT 10000 FT TO 20 KT AT 20000 FT. THERE WAS A MODERATELY STRONG INVERSION BASED BELOW 1000 FT. WEAK GRADIENTS WITH ONLY ABOUT 2 MB SAN-IPL. THE MOISTURE MOVING IN FROM THE SE WILL BRING A GOOD CHANCE OF THUNDERSTORMS TO THE MOUNTAINS AND DESERTS TODAY...ESPECIALLY IN THE SE PORTION OF OUR AREA. ENOUGH MOISTURE FOR SOME THUNDERSTORMS TO PRODUCE ENOUGH HEAVY RAIN FOR POTENTIAL FLASH FLOODING...ESPECIALLY IN THE RECENTLY BURNED AREAS...AND CURRENT FFA LOOKS OK. ELY COMPONENT TO THE FLOW ALOFT COULD CAUSE A FEW STORMS TO DRIFT W OF THE MOUNTAINS INTO THE INLAND VALLEYS BUT PROBABLY NOT STRONG ENOUGH TO TAKE THEM ALL THE WAY TO THE COAST. SOME DISAGREEMENT BETWEEN THE MODELS ON HOW MUCH MOISTURE WILL REMAIN THU...BUT GENERALLY LOOKS SIMILAR TO TODAY. MOISTURE THEN SLOWLY DECREASES FRI AND SAT BUT THERE WILL STILL BE A CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS IN THE MOUNTAINS AND DESERTS. CONTINUED SHALLOW MARINE LAYER WITH LOCAL DENSE FOG NEAR THE COAST IN THE NIGHTS AND MORNINGS. VERY SLOW COOLING TREND AS HEIGHTS GRADUALLY DECREASE...BUT STILL HOT INLAND. .LONG TERM...SLOW DRYING TREND WILL CONTINUE WITH A SLIGHT CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS IN THE MOUNTAINS AND DESERTS INTO SUN. OTHERWISE...MINOR CHANGES IN MARINE LAYER AND TEMPS THROUGH THE EXTENDED PERIOD. .SGX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH...SEE LAXFFASGX. SPECIAL WEATHER STATEMENT...SEE LAXSPSSGX. && ATKIN
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 145 PM PDT TUE JUL 13 2004 CAZ042-043-141300- ORANGE COUNTY COASTAL AREAS- SAN DIEGO COUNTY COASTS- 145 PM PDT TUE JUL 13 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE...TODAY AND TONIGHT PATCHY DENSE FOG WILL BE POSSIBLE OVERNIGHT...MAINLY ON THE MESAS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY PATCHY DENSE FOG WILL BE POSSIBLE EARLY WEDNESDAY...MAINLY ON THE MESAS. SAN DIEGO COUNTY COASTAL AREAS WILL HAVE A SLIGHT CHANCE OF THUNDERSTORMS THURSDAY. CAZ048-050-057-141300- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS- SANTA ANA MOUNTAINS AND FOOTHILLS- 145 PM PDT TUE JUL 13 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A FEW THUNDERSTORMS WILL MOVE WEST FROM THE MOUNTAINS INTO THE VALLEYS WEDNESDAY THROUGH FRIDAY DURING THE AFTERNOONS. A LOCAL THUNDERSTORM COULD EVEN MOVE INTO THE SANTA ANA MOUNTAINS THURSDAY. LOCALLY HEAVY RAINS AND GUSTY WINDS WILL BE POSSIBLE WITH THESE THUNDERSTORMS. CAZ055-056-058-141300- SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS- 145 PM PDT TUE JUL 13 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE...TODAY AND TONIGHT ISOLATED AFTERNOON AND EARLY EVENING THUNDERSTORMS WILL BE POSSIBLE IN SAN DIEGO COUNTY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY INCREASING MONSOONAL MOISTURE WILL BRING A CHANCE OF SHOWERS AND THUNDERSTORMS TO THE MOUNTAINS DURING THE AFTERNOONS AND EVENINGS THROUGH SUNDAY. LOCALLY HEAVY RAINFALL IS POSSIBLE WEDNESDAY THROUGH FRIDAY. THERE WILL BE A MODERATE RISK OF FLASH FLOODING WEDNESDAY THROUGH FRIDAY. CAZ060-061-062-141300- APPLE AND YUCCA VALLEYS- COACHELLA VALLEY- SAN DIEGO COUNTY DESERTS- 145 PM PDT TUE JUL 13 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY INCREASING MONSOONAL MOISTURE WILL BRING A CHANCE OF SHOWERS AND THUNDERSTORMS TO THE DESERTS DURING THE AFTERNOONS AND EVENINGS THROUGH SATURDAY. LOCALLY HEAVY RAINFALL IS POSSIBLE WEDNESDAY THROUGH FRIDAY. THERE WILL BE A MODERATE RISK OF FLASH FLOODING IN PARTS OF THE DESERTS WEDNESDAY THROUGH FRIDAY. MAXWELL
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in California in 2004Every state in 2004This day in weather historyWarnings in California, July 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5411323.